Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An application of the Moore-Penrose inverse to antisymmetric relations


Author: Robert E. Hartwig
Journal: Proc. Amer. Math. Soc. 78 (1980), 181-186
MSC: Primary 16A28; Secondary 15A09
MathSciNet review: 550489
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a star-ring and let $ {R_\dagger }$ denote the set of star-regular elements in R. It is shown that the relation $ a\Delta b$, defined by $ a{a^\ast}a = a{b^\ast}a$, is antisymmetric on $ {R_\dagger }$ provided that the two-term star-cancellation law and the positive-semidefinite axiom hold in R. This includes the star-regular elements of all $ {C^\ast}$-algebras, and in particular those elements in $ {{\mathbf{C}}_{n \times n}}$ and $ B(H)$, the bounded linear transformations on Hilbert space H.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A28, 15A09

Retrieve articles in all journals with MSC: 16A28, 15A09


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0550489-X
PII: S 0002-9939(1980)0550489-X
Article copyright: © Copyright 1980 American Mathematical Society